Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Does over dosage of adderall cause side effects like palpitations, swelling in throat and breathlessness?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1225 Questions
i take adderall 20 mg and the last three days i have been really over doing it… I've taken three of them a day and today i took three in a period of 7 hours… I'm feeling pretty weird as of late and i have palpitations in my chest and some swelling in my throat… it feels like I'm being choked in a way… so its hard to take deep breaths… I feel so stupid about it. I'm worried. i can't sleep and i feel like my body is telling me somethings wrong… am i going to be ok??
Posted Wed, 25 Dec 2013 in Mental Health
Answered by Dr. Vaishalee Punj 1 hour later
Brief Answer: Hi Detailed Answer: Hi Thanks for posting your query on XXXXXXX You have taken 60 mg of adderall in 7 hours and you are experiencing its side effects. Though the dose is upper limit of prescribed dose in adults, you should not take next dose for atleast 14 or 16 hours. Also wait for the symptoms to subside before taking next dose. Adderall stimulates release of norepinephrine and has neurological and cardiovascular effects. You have described a few cardiovascular effects and you may experience neurological effects too. The neurological effects include seizures. Its effects may stay from 10 - 12 hours or even longer. Please see a doctor on priority as you may need medicines like propanolol, anti-seizure, etc for symptoms. Your doctor may also prescribe something to remove the extra medicine from your body. Take care. Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor